Propagation of a finite beam through a random medium

M. Tur, M. J. Beran

Research output: Contribution to journalArticlepeer-review

Abstract

The differential equation for the fourth-order statistical moment of the field of a finite beam propagating in a statistically homogeneous and isotropic two-dimensional random medium is solved numerically. Results are presented for the variance and covariance of irradiance scintillations of a Gaussian beam that propagates in a medium with a Gaussian correlation function. It is shown that the range dependence of the variance is highly dependent on the ratio D/ln (D is the initial beam width; ln, is the correlation length of the medium) and approaches that of a plane wave for large enough D/ln. An increase in the variance toward the edge of the beam is also manifested.

Original languageEnglish
Pages (from-to)306-308
Number of pages3
JournalOptics Letters
Volume5
Issue number7
DOIs
StatePublished - Jul 1980

Fingerprint

Dive into the research topics of 'Propagation of a finite beam through a random medium'. Together they form a unique fingerprint.

Cite this